Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 447, NWS Tulsa, OK

July 2, 2011Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2011, 6:28 PM CDT for Benton County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 6:28 PM CDT (23:28 UTC)
Expired
Jul 2, 2011, 6:51 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2208 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WUUS54 KTSA 022328
SVRTSA
ARC007-030000-
/O.NEW.KTSA.SV.W.0447.110702T2328Z-110703T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 700 PM CDT

* AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR AND
  WAS NEARLY STATIONARY.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453
TIME...MOT...LOC 2329Z 172DEG 2KT 3633 9448

$$
2 follow-up statements
368 
WWUS54 KTSA 022343
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT SAT JUL 2 2011

ARC007-030000-
/O.CON.KTSA.SV.W.0447.000000T0000Z-110703T0000Z/
BENTON AR-
643 PM CDT SAT JUL 2 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WESTERN BENTON COUNTY...

AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR...
MOVING NORTH AT 5 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453
TIME...MOT...LOC 2343Z 172DEG 4KT 3635 9448

$$
100 
WWUS54 KTSA 022351
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT SAT JUL 2 2011

ARC007-030001-
/O.CAN.KTSA.SV.W.0447.000000T0000Z-110703T0000Z/
BENTON AR-
651 PM CDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BENTON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453
TIME...MOT...LOC 2351Z 172DEG 4KT 3636 9448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:58 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 2, 5:58 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SAT JUL 2 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ISOLATED THUNDERSTORMS WILL AFFECT KXNA...KFYV...AND KFSM
FOR THE NEXT COUPLE FOR THE NEXT COUPLE OF HOURS. OTHERWISE...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH
THE VALID PERIOD.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUL 2 2011/

DISCUSSION...
ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON HAVE DEVELOPED OVER
THE TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AND
ACROSS NORTH CENTRAL OKLAHOMA NEAR AN APPARENT MID LEVEL WAVE
SHOWING UP IN THE PROFILER/VAD WIND NETWORK OVER WESTERN KANSAS.
HOT AIRMASS WILL ONCE AGAIN LEAD TO A LOCALIZED DAMAGING WIND
THREAT WITH STRONGER CELLS. FOR THE MOST PART THIS ACTIVITY SHOULD
DIE OFF AFTER SUNSET AND WILL THUS LEAVE OUT POPS FOR THE
OVERNIGHT PERIOD...HOWEVER POTENTIAL ADDITIONAL STORMS DEVELOPING
ALONG FRONTAL BOUNDARY IN CENTRAL KANSAS WILL NEED TO BE WATCHED
CLOSELY THIS EVENING AS 18Z NAM NOW INDICATES POSSIBILITY OF THIS
MOVING TOWARD FAR NE OKLAHOMA LATE TONIGHT.

ABOVE MENTIONED BOUNDARY WILL SAG A LITTLE CLOSER TO THE AREA
SUNDAY AND PROVIDE A CHANCE FOR SLIGHTLY MORE ORGANIZED STORM
DEVELOPMENT OVER NORTHERN SECTIONS...WHILE ISOLATED POP UP STORMS
AGAIN POSSIBLE OVER THE TERRAIN. PRESENCE OF BOUNDARY AND RELATIVE
WEAKNESS IN UPPER RIDGE SUPPORTS POTENTIAL FOR MORE STORM COVERAGE
FOR THE FOURTH...BUT POPS REMAIN MODEST. WILL ALSO KNOCK A FEW
DEGREES OF DAYTIME TEMPS BOTH SUNDAY/MONDAY BEFORE ANOTHER DAY OF
WIDESPREAD TRIPLE DIGIT HEAT LIKELY TUESDAY.

ACTIVE NORTHERN STREAM WILL DRIVE ANOTHER BOUNDARY TOWARD THE AREA
FROM THE NE WED INTO THU. THIS BOUNDARY WILL HAVE A BETTER CHANCE
TO MAKE A MEANINGFUL SURGE TO THE SOUTH AS THE UPPER RIDGE MOVES
WEST AND FLOW BECOMES MORE SUPPORTIVE. PLACEMENT AND TIMING OF
FRONT STILL UP IN THE AIR AT THIS POINT...BUT OVERALL RAIN CHANCES
INCREASE WITH TEMPS A LITTLE CLOSER TO NORMAL. BOTH ECMWF/GFS
REBUILD 500MB HEIGHTS NEXT WEEKEND IMPLYING RETURN OF HOT WEATHER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....18
AVIATION...10
Hazardous weather outlook, Jul 2, 3:40 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SAT JUL 2 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
340 PM CDT SAT JUL 2 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON ACROSS
PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STORMS WILL BE
SHORT LIVED...BUT MAY PRODUCE BRIEF GUSTY WINDS AS THEY COLLAPSE.
THIS ACTIVITY SHOULD DISSIPATE BY 9 PM WITH THE LOSS OF HEATING.

TEMPERATURES AROUND 100 DEGREES THIS AFTERNOON WILL COMBINE WITH
SURFACE DEWPOINTS IN THE LOWER 60S...AND WILL RESULT IN HEAT INDEX
VALUES BETWEEN 100 TO 104 DEGREES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LOW CHANCES FOR THUNDERSTORMS WILL EXIST SUNDAY AND MONDAY AS A
WEAK BACKDOOR COLD FRONT ATTEMPTS TO MOVE INTO THE AREA FROM THE
NORTHEAST. ISOLATED ACTIVITY WILL BE POSSIBLE FOR MOST OF THE
UPCOMING WEEK...HOWEVER ORGANIZED THUNDER CHANCES APPEAR MINIMAL.

HOT WEATHER WILL CONTINUE...ALTHOUGH CONDITIONS ARE EXPECTED TO
REMAIN A BIT BELOW HEAT ADVISORY AND EXCESSIVE HEAT WARNING CRITERIA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 2, 5:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT JUL 2 2011

ARZ011-022245-
MADISON AR-
501 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
HINDSVILLE TO HUNTSVILLE TO JUST EAST OF WITTER. THIS ACTIVITY WAS
DRIFTING SLOWLY SOUTHWEST. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS
INCLUDE...HARMONY...GEORGETOWN...WEATHERS...HUNTSVILLE...AURORA...WES
LEY...HINDSVILLE...WITTER AND JAPTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND
GUSTS TO 45 MPH AND VERY HEAVY RAINFALL.

LAT...LON 3584 9361 3603 9394 3618 9391 3611 9364
      3594 9350
TIME...MOT...LOC 2159Z 046DEG 6KT 3604 9373
Special weather statement, Jul 2, 5:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUL 2 2011

ARZ010-022300-
WASHINGTON AR-
521 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHADY GROVE...
NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...SHADY GROVE...HARMON...FAYETTEVILLE...SPRINGDALE...
WHEELER...JOHNSON...SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.

LAT...LON 3604 9404 3609 9432 3621 9424 3621 9395
TIME...MOT...LOC 2221Z 045DEG 2KT 3616 9417
Special weather statement, Jul 2, 5:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT JUL 2 2011

OKZ068-022315-
CHEROKEE OK-
537 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHEROKEE
LANDING STATE PARK...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COOKSON AND CHEROKEE LANDING STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.

LAT...LON 3585 9481 3571 9481 3569 9496 3581 9497
TIME...MOT...LOC 2238Z 241DEG 2KT 3576 9487
Local storm report, Jul 2, 6:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
604 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     1 SSW OAK GROVE         36.18N 94.19W
07/02/2011  E60 MPH          WASHINGTON         AR   TRAINED SPOTTER

            TREE LIMBS DOWN ON HIGHWAY 412 1 MILE WEST OF BYPASS.

&&

CKH
Special weather statement, Jul 2, 6:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT SAT JUL 2 2011

ARZ001-022330-
BENTON AR-
607 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL BENTON

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VAUGHN...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCKY
COMFORT...MILLER...BENTONVILLE...LOWELL...HEALING
SPRINGS...HIGHFILL...CAVE SPRINGS...VAUGHN...CENTERTON AND BELLA
VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.

LAT...LON 3622 9411 3621 9435 3639 9446 3644 9421
TIME...MOT...LOC 2307Z 142DEG 1KT 3634 9431
Special weather statement, Jul 2, 6:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SAT JUL 2 2011

OKZ063-069-022345-
ADAIR OK-DELAWARE OK-
615 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND NORTHERN ADAIR

AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3609 9459 3610 9478 3626 9478 3626 9460
TIME...MOT...LOC 2315Z 025DEG 1KT 3617 9467

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:31 PM CDTSpecial Weather StatementTSACarroll29 min
Jul 2, 3:06 PM CDTSpecial Weather StatementTSACarroll24 min
Jul 2, 3:14 PM CDTSpecial Weather StatementTSASebastian31 min
Jul 2, 3:50 PM CDTSpecial Weather StatementTSAMadison25 min
Jul 2, 3:58 PM CDTSpecial Weather StatementTSACarroll32 min
Jul 2, 4:00 PM CDTSpecial Weather StatementTSAMadison30 min
Jul 2, 4:20 PM CDTSpecial Weather StatementTSAMadison40 min
Jul 2, 4:47 PM CDTSpecial Weather StatementTSAFranklin43 min
Jul 2, 5:01 PM CDTSpecial Weather StatementTSAMadison44 min
Jul 2, 5:21 PM CDTSpecial Weather StatementTSAWashington39 min
Jul 2, 5:31 PM CDTSevere Thunderstorm WarningTSABenton, Washington29 min
Jul 2, 6:07 PM CDTSpecial Weather StatementTSABenton23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.